Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 30, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Sep 9, 2021, 3:23 AM EDT. It took effect at Sep 9, 2021, 10:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2021, 3:23 AM EDT (07:23 UTC)
- In effect from
- Sep 9, 2021, 10:00 AM EDT
- Expired
- Sep 10, 2021, 10:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
632 WHUS72 KMLB 090723 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 323 AM EDT Thu Sep 9 2021 AMZ570-100800- /O.NEW.KMLB.SC.Y.0030.210909T1400Z-210910T0800Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 323 AM EDT Thu Sep 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM FRIDAY MORNING... * WHAT...Seas building to 6 to 8 feet expected in a large swell from distant Hurricane Larry. Southwest to west winds increasing to between 15 and 20 knots. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...From 10 AM this morning to 4 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
3 follow-up statements
756 WHUS72 KMLB 091352 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 952 AM EDT Thu Sep 9 2021 AMZ572-100800- /O.EXA.KMLB.SC.Y.0030.210909T1400Z-210910T0800Z/ Volusia-Brevard County Line to Sebastian Inlet 20-60 nm- 952 AM EDT Thu Sep 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Seas building to 6 to 8 feet expected in a large swell from distant Hurricane Larry. Southwest to west winds increasing to between 15 and 20 knots. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 20- 60 nm. * WHEN...From 10 AM this morning to 4 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ570-100800- /O.CON.KMLB.SC.Y.0030.210909T1400Z-210910T0800Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 952 AM EDT Thu Sep 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Seas building to 6 to 8 feet expected in a large swell from distant Hurricane Larry. Southwest to west winds increasing to between 15 and 20 knots. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...From 10 AM this morning to 4 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
022 WHUS72 KMLB 091910 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 310 PM EDT Thu Sep 9 2021 AMZ570-572-101400- /O.EXT.KMLB.SC.Y.0030.000000T0000Z-210910T1400Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 310 PM EDT Thu Sep 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...Seas building to 6 to 7 feet expected in a large swell from distant Hurricane Larry. Southwest to west winds increasing to between 15 and 20 knots. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 20- 60 nm. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
606 WHUS72 KMLB 100721 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 321 AM EDT Fri Sep 10 2021 AMZ570-572-101400- /O.CON.KMLB.SC.Y.0030.000000T0000Z-210910T1400Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 321 AM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM... * WHAT...Seas building to 6 to 7 feet in a large northeast swell from distant Hurricane Larry. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 20-60nm. * WHEN...Until 10 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 9:40 PM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, Sep 8, 9:40 PM EDT, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 940 PM EDT Wed Sep 8 2021 .DISCUSSION... ...High Risk of Life-Threatening Rip Currents at Area Beaches Through Late Week... ...Poor to Hazardous Small Craft Boating Conditions on Thursday across a portion of the Coastal Waters... Current-Overnight...Active afternoon and evening across ECFL with numerous to widespread showers and lightning storms. Primary impacts have been frequent lightning strikes, gusty winds up to around 45-50 mph and torrential downpours leading to minor/nuisance flooding in many areas. Highest radar estimates/gauges coming in around north- central Osceola with 5-7" totals. A few flood advisories and a flood warning have been necessary. The heaviest area of rainfall across east central Volusia County should finally diminish thru late evening as activity moves off of the coast. Then, mostly dry conditions overnight, however, some activity associated with landfalling (St. Vincent Island, FL) TC Mindy may push into the area towards sunrise or shortly thereafter and may need to carry and isolated convective threat here late. And naturally, the latest radar trends are showing convection moving onto the WC FL coast with Hi-Res models not picking up on this, so will closely monitor should this line hold together. Overnight lows in the M70s. Thursday...Previous Modified...TC Mindy's remnants will track north of the area, absorbing into a deep trough and associated cold front dipping through the Deep South. Higher moisture on the fringe of this system and frontal boundary will concentrate across north central FL, increasing PW values above 2.00" by the late morning and early afternoon. Resulting rain chances will increase to 60-70% with scattered to numerous showers and storms expected areawide, but most favored along and north of the I-4 corridor. Thursday highs will reach the upper 80s north of I-4 to the lower 90s for areas south. && .AVIATION...Widespread showers and thunderstorms impacting inland terminals this evening. Convection expected to push offshore or dissipate by 02-04Z, with debris showers not causing categorical impacts persisting a bit longer. Models currently not signaling stratus or fog tonight, but cannot rule it out in areas that received heavy rainfall this evening. Thursday, early start to showers and convection across all east central Florida terminals, with VCSH as early at 14Z and VCTS around 17-18Z. && .MARINE...Overnight-Thu...Long period swell from distant Hurricane Larry continues to impact the local Atlantic waters of east central FL. Hazardous conditions are present near inlets, where small craft should exercise caution especially during low tide. The next time for low tide will occur around 4AM Thu and again after 4PM Thu. SCT- NMRS showers/storms this evening will gradually diminish, but may still see some ISOLD to SCT activity overnight across the local waters. SW winds overnight 8-13 kts, but may increase during the day Thu 14-17 kts Cape northward and 10-15 kts elsewhere with a tighter pressure gradient in place as remnants of TC Mindy skirt north Fl, south GA, southeast U.S., then move into the Atlc waters where re- strengthening is not favorable. Seas 3-4 ft near shore and up to 5 ft offshore overnight will slowly build through Thursday. Conditions will likely be poor across the Volusia County and offshore Brevard County waters on Thu, potentially hazardous and will allow next shift to address if a Small Craft Advisory is necessary for a portion of the local waters. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Watson/Haley
Hazardous weather outlook, Sep 8, 10:14 PM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1014 PM EDT Wed Sep 8 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-091000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1014 PM EDT Wed Sep 8 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... As lightning storm activity diminishes across land over east central Florida late this evening, an isolated threat will continue over the local coastal waters overnight. In addition, rain bands from Tropical Cyclone Mindy, located across north Florida, may move into portions of Lake and Volusia counties toward sunrise Thursday morning. Should this occur, impacts would include heavy downpours, gusty winds up to around 35 mph, and occasional lightning. .RIP CURRENT IMPACT... A long period east swell from distant Hurricane Larry will lead to a High Risk for life-threatening rip currents at area beaches. Entering the dangerous surf is not advised. If caught in a rip current, relax and float. Do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .WIND AND SEA IMPACT... Hazardous boating conditions will continue at inlets during the outgoing tide cycle overnight due to the easterly long period swell from distant Hurricane Larry. Small craft should exercise caution if navigating through inlets. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous afternoon showers and lightning storms are expected each day through the weekend. Frequent lightning, gusty winds, and minor flooding from torrential downpours will be possible with a few stronger storms each day. Rough surf and a High Risk of dangerous rip currents will continue through late week as long period swells from distant Hurricane Larry propagate into the surf zone. This will also lead to a period of poor to hazardous small craft boating conditions late this week. Additionally, Tropical Cyclone Mindy will move over north Florida and across the southeast U.S. on Thursday, then move quickly into the Atlantic waters where unfavorable conditions exist. The greatest potential threat from this system to east-central Florida are increased rain chances and flooding where frequent torrential rainfall occurs, as well as, hazardous surf conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
In the hours before
Local storm report, Sep 8, 9:58 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
958 PM EDT WED SEP 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN 5 NNE EAST LAKE TOHO 28.37N 81.26W
09/08/2021 M3.35 INCH Orange FL MESONET
WEATHER UNDERGROUND STATION KFLORLAN617 MEASURED 3.35
INCHES OF RAINFALL SO FAR. NUMEROUS PERSONAL RAIN GAUGES
HAVE ALSO MEASURED 2 TO 3 INCHES.
0930 PM HEAVY RAIN 3 NNW ALTAMONTE SPRINGS 28.70N 81.42W
09/08/2021 M3.18 INCH Seminole FL MESONET
WEATHER UNDERGROUND STATION KFLLONGW69 MEASURED 3.18
INCHES OF RAINFALL SO FAR. NUMEROUS PERSONAL RAIN GAUGES
HAVE ALSO MEASURED 2 TO 3 INCHES.
0930 PM HEAVY RAIN 1 W PORT SAINT JOHN 28.48N 80.81W
09/08/2021 M2.38 INCH Brevard FL MESONET
WEATHER UNDERGROUND STATION KFLCOCOA94 MEASURED 2.38
INCHES OF RAINFALL SO FAR. NUMEROUS PERSONAL RAIN GAUGES
HAVE ALSO MEASURED 1 TO 2 INCHES.
0930 PM HEAVY RAIN 4 E EAST LAKE TOHO 28.31N 81.22W
09/08/2021 M6.04 INCH Osceola FL MESONET
WEATHER UNDERGROUND STATION KFLSTCLO96 MEASURED 6.04
INCHES OF RAINFALL SO FAR. NUMEROUS PERSONAL RAIN GAUGES
HAVE ALSO MEASURED OVER 5 INCHES.
0930 PM HEAVY RAIN 2 ESE DELTONA 28.90N 81.17W
09/08/2021 M3.38 INCH Volusia FL MESONET
WEATHER UNDERGROUND STATION KFLDELTO123 MEASURED 3.83
INCHES OF RAINFALL SO FAR. NUMEROUS PERSONAL RAIN GAUGES
HAVE ALSO MEASURED 1 TO 3 INCHES.
&&
REHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:15 PM EDT | Special Marine Warning | MLB | 60 min | |
| Sep 8, 8:31 PM EDT | Areal Flood Warning | MLB | Osceola | 3 hr |
| Sep 8, 8:57 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Sep 8, 9:12 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Sep 9, 11:28 AM EDT | Special Marine Warning | MLB | 62 min | |
| Sep 9, 12:12 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Sep 9, 12:27 PM EDT | Special Weather Statement | MLB | Brevard | 48 min |
| Sep 9, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Sep 9, 2:12 PM EDT | Special Weather Statement | MLB | Indian River | 48 min |
| Sep 9, 3:18 PM EDT | Special Marine Warning | MLB | 117 min | |
| Sep 9, 3:27 PM EDT | Special Weather Statement | MLB | Okeechobee | 33 min |
| Sep 9, 3:43 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 47 min |
| Sep 9, 4:38 PM EDT | Special Weather Statement | MLB | Saint Lucie | 22 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.